Patients Multiple sclerosis
Topic of the discussion
Posted on 06/06/2019 21:22
I've recently had my 3rd relapse since being diagnosed in 2012. I have had the 5 day high dose course of steroids before and I am used to the unpleasant side effects - constant nausea and everything tasting of metal followed by the insatiable appetite once my taste comes back. However, this time I finished the course over a week ago and spent the next few days having what I can only describe as withdrawal symptoms - sweating and shivering at the same time, hallucinating and the most horrific stomach cramps and skin hurt to touch almost like it felt sunburnt! I'm starting to feel better now but one of the symptoms that won't go away is really itchy palms, neck and head!!it's really starting to get me down as I'm scratching myself raw. I just wanted to know if anyone else has experienced anything similar and what they did to suppress the itch or how long I can expect it to last???going a bit crazy here 😫
Beginning of the discussion - 19/06/2019Have you had any reactions from steroids used to treat MS? https://www.carenity.co.uk/forum/multiple-sclerosis/your-opinion-on-multiple-sclerosis-treatments/steroids-side-effects-2849
Posted on 19/06/2019 14:52
That sounds truly awful :( my heart goes out to you. I experienced some itching but nothing to the extent that you describe. Perhaps a trip the the dermatologist is in order? what did your doctor say?
Posted on 20/06/2019 09:41
The itching had subsided thankfully I'm still not 100% though my vision is still weird when I look to the left! Going back to clinic tomorrow I have to see an opthalmologist and then maybe they'll change my medication who knows with this disease??just wish it wasn't so unpredictable 😔
Posted on 20/06/2019 10:39
Increased appetite, whole body vibrations. Metallic taste and loss of taste. I’ve on average had the 5 day course around once a year. 4 of my teeth have suddenly broken, I’m wondering if this is down to steroid use?
Posted on 20/06/2019 17:42
Once a year? That sounds horrendous what if anything have they done to your medication? I'm only on copaxone at the moment thinking that may change after my visit 2 clinic tomorrow. I wouldn't know if steroids would cause your broken teeth but I can only imagine having such a high dose as often as you have can't be good for your body. What do your nurses/neurologists say?
Posted on 22/09/2021 14:45
How are you today? Have you seen this older discussion?
Have any of you have any reactions to corticosteroids prescribed to treat your MS? When did it happen - when you first started them or when you had been taking them for a while? What type of reactions did you have? How did you cope with it?
@Iannoh @nazza91 @Caz1979 @Rach115 @NicolaS @Priya1988 @NicolaS @JoLynn @Leicester-City-Fan @niamhobroin2021 @Franran3 @Byojaxs @alexab @AnneLH @Trumpmercy @NaClearth @LIBBYSMUM10 @volvof88
Feel free to share with us here, sharing